Iowa, 2010Flood in Iowa, June 14 to 30, 2010
June 14 to 30, 2010 · NWS DVN · 1 event in 1 county or zone
5 feet on June 14th around 11 pm. 5 feet around 100 am June 24.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the third week of June resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on June 14th around 11 pm. It crested around 17.5 feet around 100 am June 24. It remained above the moderate flood stage level through the end of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 2:01 PM CST, 7 hours 59 minutes earlier.
Area forecast discussion, Jun 14, 2:01 PM CST, 7 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT MON JUN 14 2010
.SYNOPSIS...
12Z UA ANALYSIS HAS AN H85 LOW IN SOUTHEAST IOWA WITH A WARM FRONT
RUNNING TO THE WISCONSIN/ILLINOIS BORDER. A COLD FRONT RAN FROM THE
LOW SOUTHWEST TO THE MEXICAN BORDER. A TONGUE OF MID AND UPPER LEVEL
TEEN DEW POINTS RAIN FROM WEST TEXAS INTO THE OHIO VALLEY.
RADAR/SATELLITE TRENDS SHOW THE MOST RECENT MCS NORTHEAST OF THE
AREA AND RAPIDLY DECAYING. THIN SPOTS/CLEARING IN THE CLOUDS HAVE
CAUSED DIFFERENTIAL HEATING WITH ISOLATED TO WIDELY SCATTERED
CONVECTION TO DEVELOP. 18Z SFC ANALYSIS HAD A LOW NORTHWEST OF KDSM
WITH A WARM FRONT RUNNING SOUTHEAST TO KDNV. NUMEROUS BOUNDARIES
WERE ACROSS THE SOUTHERN PLAINS FROM THE MCS THAT OCCURRED THERE.
SOUTH OF THE WARM FRONT DEW POINTS WERE GENERALLY IN THE 70S WITH
60S ELSEWHERE.
&&
.DISCUSSION...
OVERALL FCST CONTINUES TO BE COMPLICATED. DIURNAL HEATING AND
BOUNDARIES HAVE ALLOWED AFTERNOON CONVECTION TO DEVELOP. ALL OF
THIS SHOULD DISSIPATE WITH SUNSET SO WILL GO WITH ISOLD WORDING
FOR THE EVENING. HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE AND
LIGHT WINDS SHOULD ALLOW PATCHY DENSE FOG TO AGAIN DEVELOP LATER
TONIGHT PRIOR TO THE NEXT MCS ARRIVING.
THE GOOD NEWS IS THAT THE MCS LATE TONIGHT/TUESDAY WILL BE FURTHER
TO THE SOUTH/EAST FROM THE PREVIOUS EVENTS. HOWEVER...SOILS ARE
SATURATED OVER THE SOUTHERN THIRD OF THE CWFA SO ANY RAIN WILL RUN
OFF QUICKLY. AS FOR TIMING...THE NEXT MCS SHOULD START AFFECTING
THE SOUTHERN 40 PERCENT OR SO OF THE CWFA IN THE 09Z-12Z TIME
FRAME. MOST OF THE RAIN WILL OCCUR TUESDAY MORNING WITH THE
SOUTHEAST THIRD OR SO OF THE CWFA SEEING THE HEAVIEST AMOUNTS.
HAVE OPTED NOT TO ISSUE ANY HEADLINES AS THE AMOUNTS SHOULD BE
UNDER FLASH FLOOD GUIDANCE AND THE FACT THAT THE MCS COULD BE A
BIT FURTHER TO THE SOUTH/EAST THAN WHAT THE MCS TOOLS SUGGEST. THESE
CONCERNS WILL BE PASSED ON TO SUBSEQUENT SHIFTS.
LINGERING PRECIP IN THE FAR EAST SHOULD BE SEEN TUESDAY EVENING
BEFORE HIGH PRESSURE BUILDS INTO THE AREA. QUIET AND DRY
CONDITIONS WILL BE SEEN LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING.
LATE WEDNESDAY NIGHT/THURSDAY WAA DEVELOPS ACROSS THE MIDWEST
WHICH SHOULD RESULT IN PRECIP BREAKING OUT. USING A MIX OF THE
UKMET/ECMWF...WAA PRECIP WOULD AFFECT THE WESTERN THIRD OR SO OF
THE CWFA LATE WEDNESDAY NIGHT WITH WAA PRECIP ACROSS THE AREA
DURING THE DAY THURSDAY.
MODELS SHOW THE NEXT FRONT STARTING TO MOVE INTO THE AREA THURSDAY
NIGHT/FRIDAY SO THAT WILL BE THE NEXT ROUND OF PRECIP. PRECIP WILL
LIKELY LINGER INTO FRIDAY EVENING BEFORE THE NEXT HIGH PRESSURE
BUILDS INTO THE AREA. LATE FRIDAY NIGHT/SATURDAY LOOKS TO BE DRY.
NOW THE BAD NEWS. MODELS SHOW THIS FRONT JUST CLEARING THE CWFA
AND STALLING ACROSS MISSOURI/CENTRAL ILLINOIS. OVERALL SYNOPTIC
FEATURES SHOW THE EXTREMELY WET PATTERN RELOADING LATE SATURDAY
NIGHT. IF THIS COMES TO FRUITION...THEN AN MCS WOULD FIRE IN THE
PLAINS SATURDAY NIGHT AND GENERALLY MOVE EAST AND AFFECT THE AREA
VERY LATE SATURDAY NIGHT/SUNDAY WITH A REPEAT LATE SUNDAY NIGHT
INTO MONDAY. ...08...
&&
.AVIATION...
WIDESPREAD LOW CLOUDS AND AREAS OF LIMITED VISIBILITY DUE TO FOG AND
HAZE NORTH OF A WEST TO EAST BOUNDARY ROUGHLY ALONG INTERSTATE 80
WILL LIKELY FILL BACK IN BY EVENING AFTER TEMPORARY IMPROVEMENT
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AT LEAST
IN THE VICINITY OF ALL TERMINALS THIS AFTERNOON INTO EARLY EVENING.
OVERNIGHT...LINGERING MOISTURE AND LIGHT WINDS WILL LEAD TO THE
REDEVELOPMENT OF WIDESPREAD IFR AND PERIODS OF LIFR CONDITIONS DUE
TO LOW CIGS AND DENSE FOG...WHICH WILL GRADUALLY IMPROVE TUESDAY
MORNING. ..SHEETS..
&&
.HYDROLOGY...
ONE MORE MCS WILL MOVE THROUGH THE MIDWEST LATE TONIGHT AND TUESDAY.
HOWEVER...THIS MCS SHOULD BE TO THE SOUTH AND EAST OF THE PAST
EVENTS. THE RAIN FROM THIS MORNING IS CAUSING IMMEDIATE RISES DUE TO
RUN OFF ON AREA RIVERS. CREST FORECASTS ARE STARTING TO STABILIZE
BUT MAY FLUCTUATE DEPENDING ON WHERE THE HEAVIEST RAIN SETS UP LATE
TONIGHT INTO TUESDAY MORNING. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jun 14, 1:08 PM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
208 PM CDT MON JUN 14 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
208 PM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON
INTO EARLY EVENING. THERE WILL BE A LOW POTENTIAL FOR FUNNEL
CLOUDS THAT COULD DEVELOP INTO WEAK...BRIEF TORNADOES ASSOCIATED
WITH SHOWERS OR THUNDERSTORMS IN THE LATE AFTERNOON INTO EARLY
EVENING HOURS. OTHERWISE...SEVERE WEATHER IS NOT EXPECTED.
DENSE FOG WILL BE POSSIBLE TONIGHT INTO EARLY TUESDAY MORNING.
THE FOG WILL BE THICKEST ALONG RIVERS AND VALLEYS.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...AND AGAIN THURSDAY
AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
SHEETS
In the hours before
Local storm report, Jun 14, 4:00 PM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO WSW CONESVILLE 41.38N 91.35W
06/14/2010 MUSCATINE IA TRAINED SPOTTER
RELAYED REPORT OF TORNADO OBSERVED WEST OF CONESVILLE
MOVING EAST.
0410 PM TORNADO CONESVILLE 41.38N 91.35W
06/14/2010 MUSCATINE IA PUBLIC
A RELATIVE OF A TRAINED SPOTTER REPORTED A TORNADO AND
WALL CLOUD NEAR CONESVILLE. TIME ESTIMATED.
0413 PM FUNNEL CLOUD MUSCATINE MUNICIPAL AIR 41.37N 91.15W
06/14/2010 MUSCATINE IA TRAINED SPOTTER
WALL CLOUD WITH ROTATION ABOUT 10 MILES WEST.
0420 PM TORNADO CRANSTON 41.38N 91.27W
06/14/2010 MUSCATINE IA LAW ENFORCEMENT
OFF DUTY STATE PATROL OFFICER SAW A TORNADO ON THE GROUND
NEAR CRANSTON.
0427 PM HAIL 1 SE CRANSTON 41.37N 91.25W
06/14/2010 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
TIME ESTIMATED.
0449 PM FUNNEL CLOUD 4 ESE KESWICK 41.44N 92.17W
06/14/2010 KEOKUK IA TRAINED SPOTTER
&&Special weather statement, Jun 14, 4:09 PM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT MON JUN 14 2010
IAZ063>065-076-077-142300-
CEDAR IA-IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
509 PM CDT MON JUN 14 2010
..A FEW FUNNEL CLOUDS REPORTED IN KEOKUK COUNTY...
A TRAINED SPOTTER REPORTED SIGHTING FUNNEL CLOUDS NEAR KESWICK IN
KEOKUK COUNTY AROUND 450 PM. THE FUNNEL CLOUDS ARE ASSOCIATED WITH
SHOWERS OCCURRING ALONG A WARM FRONT.
THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.
ADDITIONAL FUNNELS ARE POSSIBLE WITH SHOWERS THAT HAVE DEVELOPED
ALONG THIS WARM FRONT. THESE SHOWERS ARE AFFECTING KEOKUK...
WASHINGTON...IOWA...JOHNSON AND SOUTHERN CEDAR COUNTIES...AND SHOULD
CONTINUE THROUGH APPROXIMATELY 6 PM.
IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4152 9238 4151 9231 4185 9230 4182 9092
4161 9091 4160 9137 4142 9144 4142 9148
4128 9150 4127 9240
LELocal storm report, Jun 14, 4:30 PM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM FUNNEL CLOUD ELIZA 41.30N 90.97W
06/14/2010 MERCER IL PUBLIC
DELAYED REPORT OF SEVERAL PUBLIC REPORTS RELAYED FROM
MERCER COUNTY LAW ENFORCEMENT
&&
DLSLocal storm report, Jun 14, 5:02 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 1 E ALEDO 41.20N 90.73W
06/14/2010 MERCER IL TRAINED SPOTTER
TINY FUNNEL CLOUD AND ROTATING WALL CLOUD EAST OF ALEDO.
RELAYED FROM NWS ARX. TIME ESTIMATED.
&&
DLSSpecial weather statement, Jun 14, 5:15 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT MON JUN 14 2010
ILZ016-024>026-150015-
WARREN IL-HENDERSON IL-MERCER IL-HENRY IL-
615 PM CDT MON JUN 14 2010
...A FEW FUNNEL CLOUDS HAVE BEEN REPORTED IN MERCER COUNTY...
TRAINED SPOTTERS AND LAW ENFORCEMENT REPORTED SIGHTING FUNNEL CLOUDS
NEAR VIOLA AROUND 605PM. THE FUNNEL CLOUDS ARE ASSOCIATED WITH A
SHOWER OCCURRING ALONG A WARM FRONT.
THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.
ADDITIONAL FUNNELS ARE POSSIBLE THROUGH 645PM NEAR VIOLA AND BURGESS
IN THE SOUTHEAST PORTION OF MERCER COUNTY. THEY MAY BE VISIBLE FROM
SOUTHWEST HENRY COUNTY AND NORTHERN WARREN COUNTY.
IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4098 9079 4129 9080 4128 9028 4115 9035
4115 9043 4099 9044 4096 9046
LESpecial weather statement, Jun 14, 5:36 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT MON JUN 14 2010
IAZ077-150000-
WASHINGTON IA-
636 PM CDT MON JUN 14 2010
...A FEW FUNNEL CLOUDS REPORTED IN WASHINGTON COUNTY...
LAW ENFORCEMENT AND THE PUBLIC REPORTED SIGHTING FUNNEL CLOUDS NEAR
WEST CHESTER BETWEEN 6 AD 630 PM. THE FUNNEL CLOUDS ARE ASSOCIATED
WITH WEAK SHOWERS OCCURRING ALONG WARM FRONT.
THESE FUNNELS ARE TYPICALLY SHORT LIVED AND RARELY TOUCH DOWN. THE
ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT
STRONG...DAMAGING TORNADOES.
ADDITIONAL FUNNELS ARE POSSIBLE THROUGH 7 PM BEFORE THE SHOWERS
COMPLETELY DISSIPATE.
IN THE UNUSUAL CASE THEY DO TOUCH DOWN...THEY SHOULD BE ON THE GROUND
ONLY BRIEFLY AND PRODUCE MINIMAL...IF ANY DAMAGE. HOWEVER...IF
THREATENING WEATHER CONDITIONS APPROACH YOUR LOCATION...MOVE INDOORS
TO A PLACE OF SAFETY.
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE
SITUATION. PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST
LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4151 9194 4151 9152 4150 9151 4145 9151
4143 9148 4116 9149 4116 9194
LEFlood, Iowa
- When
- June 14, 10:00 PM CST to June 30, 11:01 PM CST
- Where
- Iowa County, 5.86 mi WNW of Koszta to 3.51 mi N of Victor
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.863, -92.298
Heavy rains during the third week of June resulted in the Iowa River at Marengo going above the moderate flood stage level of 15.5 feet on June 14th around 11 pm. It crested around 17.5 feet around 100 am June 24. It remained above the moderate flood stage level through the end of June.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Oklahoma, June 14 to 15, 20101 death · 136 injured · $6.1 million · 56 kt wind · 10 events
- Heat in Alabama, June 14, 20101 death · 1 event
- Hail and Damaging Wind in Indiana, June 14, 2010$2.6 million · 4.25 in hail · 2 events
- Tornado and Hail in Texas, June 14, 2010$575,000 · EF0 · 22 events
- Tornado and Flash Flooding in Texas, June 14, 2010$308,000 · EF0 · 18 events
- Flooding and Hail in Indiana, June 14, 2010$85,000 · 63 kt wind · 39 events
- Flooding in Illinois, June 14 to 17, 2010$500,000 · 2 events
- Flooding in Iowa, June 14 to 27, 2010$500,000 · 2 events
- Damaging Winds and Lightning Strike in North Carolina, June 14, 2010$160,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in Kentucky, June 14 to 15, 2010$148,000 · 1 in hail · 17 events
- Damaging Winds in North Carolina, June 14, 2010$80,000 · 60 kt wind · 22 events
- Flash Flooding and Damaging Winds in Illinois, June 14, 2010$147,000 · 52 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246932.